Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 17, 2011, 3:27 AM MDT for 10 counties in Montana. It took effect at Sep 17, 2011, 12:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 17, 2011, 3:27 AM MDT (09:27 UTC)
- In effect from
- Sep 17, 2011, 12:00 PM MDT
- Expired
- Sep 17, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Cascade County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 31 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 12:00 PM MDT | NON-TSTM WND GST 58 | 13 Wsw Saint Mary, MT | 58 MPH WIND GUST AT LOGAN PASS. |
| Sep 17, 12:15 PM MDT | NON-TSTM WND GST 55 | 13 Wsw Saint Mary, MT | ESTIMATED WIND GUSTS NEAR 55 MPH AT LOGAN PASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS85 KTFX 170927 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 327 AM MDT SAT SEP 17 2011 MTZ112-114-117-172000- /O.UPG.KTFX.FW.A.0007.110917T1800Z-110918T0300Z/ /O.NEW.KTFX.FW.W.0010.110917T1800Z-110918T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 327 AM MDT SAT SEP 17 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND CASCADE COUNTY IN ZONE 117. THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND CASCADE COUNTY IN 117. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
2 follow-up statements
382 WWUS85 KTFX 171925 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 125 PM MDT SAT SEP 17 2011 MTZ112-114-117-180300- /O.CON.KTFX.FW.W.0010.000000T0000Z-110918T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 125 PM MDT SAT SEP 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND CASCADE COUNTY IN ZONE 117... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND CASCADE COUNTY IN 117. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
697 WWUS85 KTFX 180232 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 832 PM MDT SAT SEP 17 2011 MTZ112-114-117-180345- /O.EXP.KTFX.FW.W.0010.000000T0000Z-110918T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 832 PM MDT SAT SEP 17 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND CASCADE COUNTY IN ZONE 117... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE GRADUALLY DECREASED TO 5 TO 15 MPH WITH GUSTS ONLY TO AROUND 25 MPH...AND RELATIVE HUMIDITIES HAVE INCREASED TO ABOVE 20 PERCENT IN MOST AREAS. AS THESE TRENDS ARE EXPECTED TO CONTINUE OVERNIGHT...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 16, 10:35 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 16, 10:35 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 PM MDT FRI SEP 16 2011 AVIATION SECTION UPDATED .UPDATE... NO SIGNIFICANT CHANGES TO THE FORECAST TONIGHT AS THE COLD FRONT CONTINUES TO SLOWLY MOVE ACROSS THE AREA AND CLEARING SKIES DEVELOPS IN ITS WAKE OVERNIGHT. SUK && .AVIATION... UPDATED 0435Z. BROAD UPPER LEVEL TROF CONTINUES TO MAKE SLOW PROGRESS ACROSS SOUTHWEST AND CENTRAL MT THIS EVE...PRODUCING WIDESPREAD MID-LEVEL CEILINGS ABOVE FL100...BUT LITTLE IF ANY PRECIPITATION. CEILINGS WILL PERSIST INTO SAT MORNING BUT FORECAST MODELS SHOWING GOOD CONSISTENCY ON SKIES CLEARING FROM THE WEST AROUND MIDDAY. MAIN WEATHER IMPACT TOMORROW WILL BE GUSTY WINDS ALONG A LINE FROM KHLN TO KLWT NORTH TO THE US/CAN BORDER. EXPECT GUSTS TO REACH 25 TO 30 KTS WITH 35 KTS POSSIBLE VCNTY ROCKY MTN FRONT AND KCTB. WARANAUSKAS && .FIRE WEATHER DISCUSSION... WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH OVER THE PLAINS ON SATURDAY WITH GUSTS TO 40 MPH. MEANWHILE RELATIVE HUMIDITIES WILL FALL TO 20 TO 25 PERCENT DURING THE AFTERNOON FOR THE SAME AREA. AFTER TALKING WITH USERS WILL ISSUE A FIRE WEATHER WATCH FOR THE ROCKY MOUNTAIN FRONT AND ADJOINING PLAINS AS FIRE DANGERS ARE GENERALLY HIGH AND THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO FALL TO BETWEEN 15 AND 20 PERCENT. FARTHER EAST FIRE DANGERS TEND TO BE MORE IN THE MODERATE RANGE SO WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS POINT BUT WILL CONTINUE TO MONITOR. BLANK && .PREV DISCUSSION... /ISSUED 525 PM MDT FRI SEP 16 2011/ EXPECT DECREASING PRECIPITATION AND CLOUD COVER FROM WEST TO EAST AS AN UPPER LEVEL LOW PRESSURE SHORTWAVE MOVES OFF TO THE EAST TONIGHT. ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO THE REGION BY SATURDAY...BRINGING A CHANCE OF AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS IN PARTS OF SOUTHWESTERN AND CENTRAL MONTANA. STRONG DOWNSLOPE WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS RESULTING IN MOSTLY DRY WEATHER AND BREEZY CONDITIONS ACROSS NORTH CENTRAL MONTANA IN THE AFTERNOON HOURS. DAYTIME TEMPERATURES WILL BE ABOUT 2 -5 DEGREES COOLER THAN SEASONAL AVERAGES. A STRONG WESTERLY FLOW ALOFT WILL DEVELOP AS THE UPPER LEVEL TROUGH EXITS THE REGION BY SUNDAY. THIS WILL RESULT IN MOSTLY DRY WEATHER AND BREEZY WESTERLY WINDS ACROSS MUCH OF THE REGION. HOWEVER...THERE WILL BE A CHANCE OF RAIN SHOWERS ALONG THE CONTINENTAL DIVIDE DUE TO OROGRAPHIC ENHANCED LIFTING. JOH SUNDAY NIGHT THROUGH FRIDAY...AN UPPER LEVEL LOW PRESSURE SHORTWAVE WILL HAVE MOVED EAST OF THE ZONES SUNDAY NIGHT AND HIGH PRESSURE WILL BE BUILDING ALOFT. AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS ALBERTA MONDAY AND ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE ESPECIALLY OVER THE MOUNTAINS. THE SHORTWAVE WILL ALSO TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS THE ROCKIES AND ADJACENT PLAINS. THIS WILL CAUSE BREEZY AND GUSTY AFTERNOON WINDS. AS THE SHORTWAVE MOVES EAST MONDAY NIGHT...HIGH PRESSURE WILL AGAIN BUILD ALOFT. THE AIRMASS WILL BEGIN A TREND OF WARMING AND DRYING...AND THESE WARM CONDITIONS WILL KEEP TEMPS WELL ABOVE NORMALS FOR THURSDAY AND FRIDAY. ZELZER/BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 44 66 41 68 / 10 10 10 10 CTB 41 62 37 64 / 0 10 10 10 HLN 43 66 39 70 / 20 20 10 10 BZN 38 67 33 74 / 40 30 10 10 WEY 29 57 25 58 / 50 20 10 10 DLN 38 65 35 70 / 40 20 10 10 HVR 43 69 39 70 / 10 10 10 10 LWT 42 66 38 68 / 30 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. && SHORT TERM...SUK LONG TERM...BLANK AVIATION...WARANAUSKAS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 16, 2:38 PM MDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MDT FRI SEP 16 2011 MTZ009-010-012-044>046-048-049-172045- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 238 PM MDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON MDT SATURDAY THROUGH 9 PM MDT SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011-013>015-047-050>055-172045- BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 238 PM MDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 12:35 PM MDT | High Wind Warning | TFX | 8 hr |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.